Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 6, NWS Midland/Odessa, TX

April 25, 2025Culberson County, Texas; Eddy County, New Mexico

NWS Midland/Odessa, TX issued this flash flood warning at Apr 25, 2025, 10:50 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2025, 10:50 PM CDT (03:50 UTC)
Expired
Apr 26, 2025, 2:00 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 180 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5363 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

316 
WGUS54 KMAF 260350
FFWMAF
NMC015-TXC109-260700-
/O.NEW.KMAF.FF.W.0006.250426T0350Z-250426T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
950 PM MDT Fri Apr 25 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southern Eddy County in southeastern New Mexico...
  North Central Culberson County in southwestern Texas...

* Until 100 AM MDT /200 AM CDT/.

* At 950 PM MDT /1050 PM CDT/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Between 0.5 and 1.5 
  inches of rain have fallen. The expected rainfall rate is 0.5 to 
  1.5 inches in 1 hour. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Carlsbad Caverns National Park, McKittrick Canyon and Guadalupe 
  Mountains National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3209 10470 3215 10462 3215 10448 3206 10446
      3200 10452 3191 10477 3201 10478

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

21
1 follow-up statement
664 
WGUS74 KMAF 260608
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
1208 AM MDT Sat Apr 26 2025

NMC015-TXC109-260700-
/O.CON.KMAF.FF.W.0006.000000T0000Z-250426T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Eddy NM-Culberson TX-
1208 AM MDT Sat Apr 26 2025 /108 AM CDT Sat Apr 26 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM MDT /2 AM CDT/ 
EARLY THIS MORNING FOR SOUTHERN EDDY AND NORTH CENTRAL CULBERSON 
COUNTIES...

At 1208 AM MDT /108 AM CDT/, Doppler radar indicated thunderstorms 
had produced heavy rain across the warned area. Between 0.5 and 1.5 
inches of rain have fallen. Flash flooding is ongoing or expected to 
begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Carlsbad Caverns National Park, McKittrick Canyon and Guadalupe 
  Mountains National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3209 10470 3215 10462 3215 10448 3206 10446
      3200 10452 3191 10477 3201 10478

FLASH FLOOD...RADAR INDICATED

$$

Hennig

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 6:46 PM CDT, 4 hours 4 minutes earlier. Its key messages:

  • Updated at 645 PM CDT Fri Apr 25 2025
  • Severe storms expected to develop this afternoon/evening. Large hail and damaging winds will be the primary threats, although a tornado or two cannot be ruled out.
  • Storm chances continue nearly every afternoon/evening this week for the Permian Basin and Lower Trans-Pecos. A few of these storms may also be strong to severe.
Area forecast discussion, Apr 25, 6:46 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
646 PM CDT Fri Apr 25 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 645 PM CDT Fri Apr 25 2025

- Severe storms expected to develop this afternoon/evening. Large
  hail and damaging winds will be the primary threats, although a
  tornado or two cannot be ruled out.

- Storm chances continue nearly every afternoon/evening this week
  for the Permian Basin and Lower Trans-Pecos. A few of these
  storms may also be strong to severe.

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 155 PM CDT Fri Apr 25 2025

Upper-level water vapor imagery depicts a trough over California
with southwesterly flow over southeast New Mexico and west Texas.
Shortwave impulses ahead of the aforementioned upper-level trough is
expected to move over the area this afternoon/evening. A dryline
will push eastward and setup along the New Mexico/Texas Panhandle
border. Dew points in the low to mid 60s combined with lift from the
dryline/shortwave should foster the development of showers and
thunderstorms late this afternoon/evening. Strong to severe
thunderstorms are possible, particularly over southeast New Mexico
and the northwestern Permian Basin. Coverage looks to be slightly
less than what we have seen the last few days. Though, large hail
and damaging winds remain the primary threats with any storms that
go severe. Afternoon highs are expected to top out in the 80s and
90s areawide, with overnight lows dropping into the 50s and 60s.

Southwesterly to westerly flow aloft continues Saturday as the upper-
level trough slowly moves its way towards the area. Another
shortwave impulse ahead of the trough moves over southeast New
Mexico/west Texas Saturday afternoon, bringing additional chances of
showers and storms. Showers and storms should once again develop
ahead of the dryline that will be located roughly the same location
as today. At this time, any storms that develop Saturday
afternoon/evening should stay below severe limits. Saturday's highs
are forecast to be in the 80s and 90s for most, with the exception
of upper 70s in northern Lea County New Mexico and the northern
Permian Basin. Saturday night's lows fall into the 50s and 60s.

Greening

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 155 PM CDT Fri Apr 25 2025

The active weather period looks to continue into the long term
forecast as an upper-level trough hangs out west of the region and
southwest flow persisting aloft. A couple of disturbances look to
move overhead Sunday and Monday, and with the dryline still hanging
around the Permian Basin region, we'll likely see a few
afternoon/evening thunderstorms develop across the Permian Basin,
lower Trans Pecos, and Big Bend areas. Some of these storms could be
severe with sufficient instability and moisture available, so large
hail and damaging winds will continue to be the main threats during
this time. Otherwise, high temperatures in the upper 80s to low 90s
will be common Sunday and Monday.

The upper trough finally makes a move Tuesday, swinging through the
Dessert Southwest and increasing rain chances across the forecast
area Tuesday night. This activity will quickly move out of the
area Wednesday morning as a Pacific front shunts moisture to the
east. A cold front follows Thursday, shifting winds to the north
and knocking temperature down a bit. By the end of the work week,
southwest flow aloft develops once again overhead and the return
of the dryline.

&&

.AVIATION...
(00Z TAFS)
Issued at 645 PM CDT Fri Apr 25 2025

VFR cigs and vis prevail at all terminals throughout most of this
TAF period. Occasional MVFR cigs may occur occasionally, with
showers and thunderstorms possible this evening. Included PROB30 at
INK and HOB since showers/storms are tracking towards those sites
during this 00Z issuance. Otherwise, have left showers and
thunderstorms out of TAFs at all other sites due to uncertainty.
Amendments may be made as needed.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               64  80  63  91 /  40  40  30  10
Carlsbad                 62  87  59  94 /  30  10  10  10
Dryden                   67  90  65  90 /  10  10  10  20
Fort Stockton            67  92  65  96 /  20  20  10  20
Guadalupe Pass           59  82  60  86 /  20   0  10   0
Hobbs                    60  79  59  91 /  50  40  20  10
Marfa                    57  87  55  89 /  10  10  10  20
Midland Intl Airport     66  82  64  91 /  30  30  20  10
Odessa                   66  82  64  91 /  30  30  20  10
Wink                     67  88  64  96 /  20  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...55
LONG TERM....27
AVIATION...55

In the hours before

Local storm report, Apr 25, 7:05 PM CDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
705 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Hail             7 ENE Halfway           32.59N 103.62W
04/25/2025  M2.00 Inch       Lea                NM   Trained Spotter

            Hen Egg sized hail reported by trained
            spotter. Time was estimated from radar.

&&

KML
Special weather statement, Apr 25, 7:12 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
712 PM CDT Fri Apr 25 2025

NMZ028-033-034-TXZ059-060-067-273-274-260100-
Southern Lea County NM-Eddy County Plains NM-Central Lea County NM-
Loving TX-Eastern Culberson County TX-Ward TX-
Reeves County Plains TX-Winkler TX-
712 PM CDT Fri Apr 25 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EDDY...SOUTHERN
LEA...SOUTHWESTERN ANDREWS...NORTHWESTERN REEVES...NORTHWESTERN
WARD...WESTERN WINKLER...NORTHEASTERN CULBERSON AND LOVING COUNTIES
THROUGH 800 PM CDT/700 PM MDT/...

At 712 PM CDT/612 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles east of Malaga to
15 miles southeast of Whites City to 15 miles north of Toyah to near
Pecos. Movement was north at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Pecos, Kermit, Eunice, Jal, Wink, Mentone, Loving, Barstow, Eunice
Airport, Malaga, Jal Airport, Red Bluff Reservoir, Orla, Pecos
Municipal Airport, Otis, Slash Ranch, Halfway, Bennett, Oil Center,
and Red Bluff.

This includes Interstate 20 between mile markers 32 and 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 1000 PM CDT/900 PM MDT/ for
southeastern New Mexico.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico...and western and southwestern
Texas.

&&

LAT...LON 3260 10308 3170 10305 3134 10334 3142 10398
      3182 10408 3199 10431 3264 10409
TIME...MOT...LOC 0012Z 196DEG 29KT 3219 10393 3200 10421 3154 10384
3146 10350

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

21
Local storm report, Apr 25, 7:46 PM CDT, 3 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
746 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     Hail             1 NNW Lovington         32.96N 103.36W
04/25/2025  M1.75 Inch       Lea                NM   Public

            Golf ball size hail reported by the public.
            Time was estimated from radar.

&&

KML
Local storm report, Apr 25, 7:54 PM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
754 PM CDT Fri Apr 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     Hail             Lovington               32.95N 103.35W
04/25/2025  M1.75 Inch       Lea                NM   Public

            Multiple reports with pictures and video of
            shattered windows from wind-driven hail.
            Time was estimated by radar.

&&

KML
Special weather statement, Apr 25, 8:37 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
837 PM CDT Fri Apr 25 2025

NMZ027-028-TXZ273-260215-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Eastern Culberson County TX-
837 PM CDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES THROUGH 915 PM CDT /815 PM MDT/...

At 835 PM CDT /735 PM MDT/, Doppler radar was tracking a strong
thunderstorm near McKittrick Canyon, or 11 miles northeast of Pine
Springs, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico...and southwestern Texas.

&&

LAT...LON 3225 10463 3209 10445 3192 10469 3196 10474
      3197 10474 3198 10473 3199 10474 3200 10473
      3200 10479 3201 10480
TIME...MOT...LOC 0135Z 227DEG 6KT 3202 10470

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Apr 25, 10:26 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
926 PM MDT Fri Apr 25 2025

NMZ028-260415-
Eddy County Plains NM-
926 PM MDT Fri Apr 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EDDY...SOUTHWESTERN
LEA...NORTHWESTERN REEVES AND NORTHEASTERN CULBERSON COUNTIES THROUGH
1015 PM MDT...

At 926 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Malaga, or 24 miles southeast of Carlsbad, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Eddy,
southwestern Lea, northwestern Reeves and northeastern Culberson
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern New Mexico...and southwestern Texas.

&&

LAT...LON 3210 10418 3237 10387 3219 10372 3209 10372
      3200 10402 3200 10410
TIME...MOT...LOC 0326Z 230DEG 16KT 3208 10405

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:12 PM CDTSpecial Weather StatementMAFLoving, Winkler48 min
Apr 25, 7:29 PM CDTSevere Thunderstorm WarningMAFPecos61 min
Apr 25, 7:46 PM CDTSevere Thunderstorm WarningMAFReeves, Ward44 min
Apr 25, 8:00 PM CDTFlash Flood WarningMAFPecos3 hr
Apr 25, 10:17 PM CDTSevere Thunderstorm WarningMAFCulberson58 min
Apr 25, 11:03 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFCulberson57 min
Apr 25, 11:58 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFCulberson62 min
Apr 26, 12:58 AM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves62 min
Apr 26, 4:34 AM CDTSevere Thunderstorm WarningMAFGaines29 min
Apr 26, 2:05 PM CDTHigh Wind WarningMAFCulberson32 hr
Apr 26, 2:15 PM CDTRed Flag WarningMAFBrewster, Culberson, Jeff Davis, Loving, Presidio, Reeves32 hr
Apr 26, 4:41 PM CDTSpecial Weather StatementMAFLoving49 min
Apr 26, 4:47 PM CDTSpecial Weather StatementMAFReeves43 min
Apr 26, 4:49 PM CDTSevere Thunderstorm WarningMAFPecos, Reeves56 min
Apr 26, 4:55 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves65 min
Apr 26, 5:31 PM CDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward59 min
Apr 26, 5:43 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos, Reeves62 min
Apr 26, 6:03 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFLoving, Ward, Winkler57 min
Apr 26, 6:12 PM CDTSevere Thunderstorm WarningMAFLoving, Ward, Winkler63 min
Apr 26, 6:40 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFPecos65 min
Apr 26, 6:53 PM CDTSevere Thunderstorm Warning Considerable damage threatMAFLoving, Winkler37 min
Apr 25, 7:23 PM CDTSevere Thunderstorm Warning Destructive damage threatMAFLea67 min
Apr 25, 8:37 PM CDTSpecial Weather StatementMAFEddy38 min
Apr 25, 9:06 PM CDTSevere Thunderstorm WarningMAFEddy54 min
Apr 25, 10:26 PM CDTSpecial Weather StatementMAFEddy49 min
Apr 26, 2:18 AM CDTSevere Thunderstorm WarningMAFEddy, Lea57 min
Apr 26, 3:40 AM CDTSevere Thunderstorm WarningMAFLea44 min
Apr 26, 4:20 AM CDTSpecial Weather StatementMAFLea40 min
Apr 26, 2:05 PM CDTWind AdvisoryMAFEddy32 hr

Nearby

Flash Flood Warnings in Texas, 2025Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.